Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Used soap and hot showers. Now face and neck is dry, itchy and discoloed. Swollen lymph node on neck

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I used a soap I believed was too harsh for me together with hot showers now months later my face and neck is dry itchy and discolored , even the texture is different , I also have small bumps ( swollen lymph nodes ) on my neck. I have always had oily skin now my skin is dry and easily irritated . Please help
Posted Thu, 10 Oct 2013 in Dry Skin
Answered by Dr. Nsah Bernard 45 minutes later
Brief Answer:
You now seem to be suffering from xerosis

Detailed Answer:

Thanks for posting on XXXXXXX

According to your description, you seem to be suffering from xerosis which is induced by soap irritation. Let me reassure that this can be reversible so long as you stop using the same soap and any other products that contain same ingredients on your body.
Treatments include:
- Use of moisturizers, especially creams or lotions that contain urea and lactic acid
- use of topical steroids -- for areas that get very inflamed and itchy
- Do not expose your skin to water more than needed.
- Use cool bath water.
- Choose gentle skin cleansers that are free of dyes and perfumes.
Apply oil that contains glycerin or natural oily gel on the body until dryness and irritation is no longer an issue.
As for the small bumps, I do believe that it will merit you consulting with a doctor as I hardly think that this might be related to your skin condition and if related then you might be suffering from an autoimmune diseases which could be responsible for both your skin problem and your swollen lymph nodes.

Hope this helps and wish you the best
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor